Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 10, 2014, 11:41 PM CDT for Howell County, Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2014, 11:41 PM CDT (04:41 UTC)
- Expired
- Sep 11, 2014, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 184 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
283
WGUS53 KSGF 110441
FFWSGF
MOC091-149-111100-
/O.NEW.KSGF.FF.W.0017.140911T0441Z-140911T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 PM CDT WED SEP 10 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 600 AM CDT THURSDAY.
* AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN FELL
ACROSS THE AREA WEDNESDAY EVENING. AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL IS EXPECTED OVERNIGHT. THIS WILL LIKELY RESULT IN FLASH
FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...ALTON...BRANDSVILLE...
CAULFIELD...COUCH...GRAND GULF STATE PARK...GREER...KOSHKONONG...
LANTON...MOODY...MYRTLE...ROVER...SOUTH FORK...THAYER AND
WILDERNESS. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON...
HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY...
HIGHWAY 142 AT MYATT CREEK 4 MILES EAST OF LANTON...
ROUTE A JUST WEST OF COUCH...
HIGHWAY 142 AT THE ELEVEN POINT RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3649 9212 3662 9211 3683 9122 3683 9112
3681 9110 3678 9111 3660 9111 3650 9113
$$
SCHAUMANN1 follow-up statement
224
WGUS73 KSGF 111050
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 AM CDT THU SEP 11 2014
MOC091-149-111100-
/O.EXP.KSGF.FF.W.0017.000000T0000Z-140911T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-OREGON MO-
550 AM CDT THU SEP 11 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 AM CDT FOR OREGON AND
SOUTHERN HOWELL COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3649 9212 3662 9211 3683 9122 3683 9112
3681 9110 3678 9111 3660 9111 3650 9113
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:15 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Sep 10, 6:15 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CDT Wed Sep 10 2014 ...00z Aviation Forecast Update... .UPDATE... Issued at 1216 PM CDT WED SEP 10 2014 Cold front continues to make slow but steady progress south into the area early this afternoon. This front should reach the I-44 corridor ~21Z, and slowly sag into the southern reaches of the CWA by sunset. An uptick in rain/convection associated with the front is still expected as weak height falls overspread the area from the west. Cloud cover this morning has limited instability more than initially anticipated, so convection may not end up being quite as widespread as previously expected. The best thunderstorm chances will be south of I-44, where a wedge of clearing should allow temperatures to warm into the upper 80s. Any storms will likely diminish after sunset tonight, though some post frontal showers may continue into the evening hours. && .SHORT TERM...(This Evening through Thursday) Issued at 240 PM CDT WED SEP 10 2014 The cold front will push southward across southern Missouri this evening while a shortwave trough exits the Great Lakes region. Expect scattered if not numerous showers and some thunderstorms along and just behind the front this evening across far southern Missouri and eastern Ozarks. Showers may linger along the Missouri/Arkansas border overnight. Another pronounced shortwave trough will swing into the northern Plains Thursday while an expansive surface high pressure system expands from Canada into the central U.S. With the help of lingering stratus and steady northerly flow high temperatures Thursday will only reach the upper 60s to lower 70s at most locations. .LONG TERM...(Thursday Night through Wednesday) Issued at 240 PM CDT WED SEP 10 2014 The aforementioned shortwave trough will traverse eastward across the central U.S. on Friday opening the door for a reinforcing shot of cool Canadian air. Synoptic scale lift associated this trough and within the entrance region of the polar jet will be enough to maintain widespread cloud cover and produce a chance of light rain or sprinkles. The clouds and precipitation along with stronger cold air advection will keep highs from only reaching the lower and middle 60s on Friday. A general northwest flow aloft will persist through the weekend into early next week as an an upper level ridge remains positioned out west. Another shortwave trough passing through this flow will bring an increase in clouds and perhaps a few showers on Monday. A return flow will set up during the middle of next week which will result in gradually warming temperatures the possibility of showers. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 558 PM CDT WED SEP 10 2014 A cold front is moving through the Missouri Ozarks region this evening. Winds will gradually shift to the north-northwest this evening and overnight. Left in VCTS for BBG but convection is slowly moving off to the east of that airport. Ceilings will gradually lower this evening for all terminals with IFR ceilings for SGF and BBG by late evening and overnight. JLN will be at the lower end of MVFR but possibly reach IFR by morning. Stratus will hold on for most of the day tomorrow with MVFR conditions expected. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Griffin
Hazardous weather outlook, Sep 10, 11:03 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1103 PM CDT WED SEP 10 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120415- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1103 PM CDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... WIDESPREAD THUNDERSTORMS ACROSS FAR SOUTH CENTRAL MISSOURI WILL GRADUALLY DECREASE IN COVERAGE OVERNIGHT. FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED GENERALLY SOUTH OF A GAINESVILLE TO WINONA LINE. MINOR FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE POSSIBLE ACROSS THIS AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:15 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.